A 48-year-old woman was admitted to the hospital with deep venous thrombosis of the right leg. She had a history of non-Hodgkin lymphoma, which was in remission. The patient had been a heavy smoker for many years. Anticoagulation with intravenous heparin was initiated. One day later, the patient became tachypneic, diaphoretic, and hypotensive. Blood pressure was 80/40 mm Hg; pulse rate, 136 beats per minute; and respiration rate, 30 breaths per minute. Cardiac and lung examinations were unremarkable. A chest film revealed no infiltrates or effusions. Results of the ventilation-perfusion scan were negative for pulmonary embolism; findings of a CT angiogram of the chest and an ECG were normal. A pulmonary or cardiac cause of the hypotension was ruled out. The hemoglobin level was 9 g/dL; hematocrit, 27%; platelet count, 180,000/μL; partial thromboplastin time, 120 seconds; and international normalized ratio, 1.2. Serum sodium level was 132 mEq/L; and potassium level, 5.2 mEq/L. A CT scan of the abdomen, which was included in the workup for unexplained hypotension, revealed bilateral enlarged adrenal glands with bilateral hemorrhage. The diagnosis of acute adrenal insufficiency secondary to bilateral adrenal hemorrhage was confirmed by a rapid adrenocorticotropic hormone stimulation test. Drs Sonia Arunabh and Manjula Thopcherla of North Shore University Hospital, Forest Hills, NY, write that bilateral adrenal hemorrhage—which is a rare cause of acute adrenal insufficiency—is now more frequently recognized in the course of a variety of illnesses. In recent years, the use of CT scanning and increased awareness of the disease, particularly in critically ill patients, has resulted in early diagnosis and treatment. Important risk factors include concurrent medical, surgical, and obstetric conditions, such as severe infection, myocardial infarction, congestive heart failure, burns, trauma, and toxemia of pregnancy. Coagulopathy, thromboembolic diseases, and antiphospholipid antibody syndrome also may place a patient at risk for bilateral adrenal hemorrhage. This patient was given a stress dosage of intravenous hydrocortisone (100 mg every 8 hours) and fluid replacement. Intravenous heparin was stopped; an inferior venacaval, or Greenfield, filter was placed. As the patient slowly recovered, the corticosteroid dosage was tapered. On discharge from the hospital, she was taking prednisone, 10 mg in the morning and 2.5 mg at night.